Alert archive / Kansas / Areal Flood Warnings in 2021
Areal Flood Warning 67, NWS Wichita, KS
NWS Wichita, KS issued this areal flood warning at Sep 4, 2021, 6:54 AM CDT for McPherson County, Marion County, Kansas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2021, 6:54 AM CDT (11:54 UTC)
- Expired
- Sep 4, 2021, 12:09 PM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Marion County, KS, McPherson County, KS
The radar
The Topeka radar (KTWX), 98 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 7:00 AM CDT | HEAVY RAIN 3.83 | 6 Wsw Roxbury, KS | |
| Sep 4, 7:00 AM CDT | HEAVY RAIN 3.98 | 3 Ese Tampa, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1097 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted.
186
WGUS43 KICT 041154
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
654 AM CDT Sat Sep 4 2021
KSC113-115-041800-
/O.NEW.KICT.FA.W.0067.210904T1154Z-210904T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McPherson KS-Marion KS-
654 AM CDT Sat Sep 4 2021
The National Weather Service in Wichita has issued a
* Flood Warning for...
Northeastern McPherson County in central Kansas...
Northern Marion County in central Kansas...
* Until 100 PM CDT Saturday.
* At 654 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area.
* Some locations that will experience flooding include...
Lincolnville, Ramona, Durham, Tampa, Lost Springs, Marion Lake,
Roxbury and Pilsen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
&&
LAT...LON 3861 9756 3861 9693 3852 9693 3852 9682
3842 9682 3842 9769
$$
Jakub1 follow-up statement
066
WGUS83 KICT 041709
FLSICT
Flood Statement
National Weather Service Wichita KS
1209 PM CDT Sat Sep 4 2021
KSC113-115-041719-
/O.CAN.KICT.FA.W.0067.000000T0000Z-210904T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McPherson KS-Marion KS-
1209 PM CDT Sat Sep 4 2021
...FLOOD WARNING IS CANCELLED FOR NORTHEASTERN MCPHERSON AND
NORTHERN MARION COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3861 9756 3861 9693 3852 9693 3852 9682
3842 9682 3842 9769
$$
ButlerWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at Sep 4, 3:08 AM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Sep 4, 3:08 AM CDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Wichita KS 308 AM CDT Sat Sep 4 2021 .SHORT TERM...(Today through Monday night) Issued at 308 AM CDT Sat Sep 4 2021 Water vapor imagery shows a well defined shortwave tracking across ND/SD with much of the forecast area in the right entrance region of an upper jet. Cold front currently extends from far southeast KS into northwest OK. 850-700mb moisture transport has been steadily increasing over the last few hours and has resulted in showers and storms increasing in coverage across central and southern KS with this trend expected to continue through sunrise. Low level jet will start to veer after sunrise which should push the more widespread activity east. However, showers and storms are expected to remain through at least the early afternoon hours as we remain in the right entrance region. With PW values remaining well over 2 inches, heavy rainfall and potential flooding remains the main threat through the early afternoon hours. For the mid/late afternoon, feel confident that far southern and southeast portions of the forecast area will be the locations still seeing heavy rain potential. By 00z Sun, cold front is expected to stretch from northern AR down to near the Red River which is where the better chances for continued heavy rain will be situated. Some additional upper energy will track out of the Rockies and into the Central Plains tonight into Sun but is not anticipated to bring rain chances as the airmass remain relatively dry. There remains decent model agreement that shortwave energy will move out of southern Saskatchewan and into the Northern Plains Mon with strong upper ridging over the Central Great Basin. Clouds and and rain will keep temps down today with slightly below normal temps also expected for Sun. Should see a return to seasonal readings for Mon as the surface high slides off to the east. .LONG TERM...(Tuesday through Friday) Issued at 308 AM CDT Sat Sep 4 2021 Upper shortwave is expected to track across the northern Plains and into the Western Great Lakes region by Tue afternoon. This will push a cold front through the area which will return temps back briefly below seasonal normals for Wed. However, it will be short-lived as the strong upper ridge slowly slides east for the end of the work week which will get temps back above normal for Thu through Sat. Precip will also remain out of the forecast through these extended periods. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1142 PM CDT Fri Sep 3 2021 Timing of the thunderstorm activity will be the main issue for the first 10 hours of this TAF period. All terminals are expected to get thunderstorms through 12Z. Severe thunderstorms are not expected but strong thunderstorms with winds up to 35-40Kts and very heavy rain capable of producing ponding water on the runways is likely. This will increase the hydroplaning risk. This thunderstorm activity is expected clear the area and MVFR to VFR conditions will return to all areas of the region by 18Z. Metzger && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 81 62 82 61 / 70 10 0 0 Hutchinson 78 60 82 61 / 70 10 0 0 Newton 79 61 82 61 / 70 10 0 0 ElDorado 80 61 82 61 / 80 10 0 0 Winfield-KWLD 84 65 84 61 / 60 30 10 0 Russell 79 57 84 61 / 50 0 10 0 Great Bend 78 58 83 60 / 50 10 10 0 Salina 79 59 84 62 / 60 10 0 0 McPherson 78 59 82 60 / 70 10 0 0 Coffeyville 85 66 84 61 / 70 50 10 0 Chanute 80 63 82 61 / 80 20 10 0 Iola 79 61 82 61 / 80 10 10 0 Parsons-KPPF 82 65 83 61 / 60 30 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for KSZ047-050>053-067>072-082- 083-091>096-098>100. && SHORT TERM...RBL LONG TERM...RBL AVIATION...Metzger
Hazardous weather outlook, Sep 4, 4:48 AM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 448 AM CDT Sat Sep 4 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-051000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 448 AM CDT Sat Sep 4 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Showers and storms producing high rainfall rates will affect much of the area today, especially during the morning hours. This will likely lead to some flooding today. See latest flood watch for additional details. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:08 PM CDT | Special Weather Statement | ICT | Harper | 37 min |
| Sep 3, 7:36 PM CDT | Special Weather Statement | ICT | Harper | 39 min |
| Sep 3, 7:44 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 46 min |
| Sep 3, 8:23 PM CDT | Special Weather Statement | ICT | Sumner | 37 min |
| Sep 3, 9:00 PM CDT | Special Weather Statement | ICT | Sedgwick | 45 min |
| Sep 3, 9:13 PM CDT | Areal Flood Warning | ICT | Sedgwick | 74 min |
| Sep 3, 9:18 PM CDT | Special Weather Statement | ICT | Cowley | 42 min |
| Sep 3, 9:31 PM CDT | Special Weather Statement | ICT | Butler | 44 min |
| Sep 3, 10:15 PM CDT | Special Weather Statement | ICT | Greenwood | 30 min |
| Sep 3, 10:41 PM CDT | Special Weather Statement | ICT | Greenwood | 34 min |
| Sep 3, 11:12 PM CDT | Special Weather Statement | ICT | Wilson, Woodson | 48 min |
| Sep 3, 11:44 PM CDT | Special Weather Statement | ICT | Allen, Woodson | 46 min |
| Sep 4, 4:00 AM CDT | Areal Flood Warning | ICT | Allen, Greenwood, Woodson | 32 hr |
| Sep 4, 9:36 AM CDT | River Flood Warning | ICT | Allen, Neosho | 33 hr |
| Sep 4, 10:10 AM CDT | Areal Flood Warning | ICT | Butler, Greenwood | 4 hr |
| Sep 4, 1:52 PM CDT | River Flood Warning | ICT | Neosho | 59 hr |
| Sep 4, 1:52 PM CDT | River Flood Warning | ICT | Labette, Neosho | 69 hr |
| Sep 4, 1:52 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 3 days |
Nearby
Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.